Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 78, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 8, 2019, 7:52 PM CDT for Custer County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2019, 7:52 PM CDT (00:52 UTC)
- Expired
- Jun 8, 2019, 8:30 PM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:54 PM CDT | HAIL 1 | 3 Ne Merna, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.9 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2201 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
248
WUUS53 KLBF 090052
SVRLBF
NEC041-090130-
/O.NEW.KLBF.SV.W.0078.190609T0052Z-190609T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
752 PM CDT Sat Jun 8 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Custer County in central Nebraska...
* Until 830 PM CDT.
* At 752 PM CDT, a severe thunderstorm was located near Merna, or 9
miles north of Broken Bow, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Merna, Comstock, Weissert, Westerville, Lillian, Round Valley,
Arcadia Diversion Dam State Wildlife Management Area and Wescott.
This includes the following highways...
Highway 183 between mile markers 95 and 112.
Highway 2 between mile markers 267 and 270.
Highway 92 near mile marker 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4132 9928 4148 9979 4165 9972 4158 9921
4150 9921
TIME...MOT...LOC 0052Z 285DEG 19KT 4155 9967
HAIL...1.00IN
WIND...60MPH
$$
Taylor1 follow-up statement
819
WWUS53 KLBF 090112
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
812 PM CDT Sat Jun 8 2019
NEC041-090130-
/O.CON.KLBF.SV.W.0078.000000T0000Z-190609T0130Z/
Custer NE-
812 PM CDT Sat Jun 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN CUSTER COUNTY...
At 811 PM CDT, a severe thunderstorm was located near Weissert, or 9
miles northeast of Broken Bow, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Merna, Comstock, Weissert, Westerville, Lillian, Round Valley,
Arcadia Diversion Dam State Wildlife Management Area and Wescott.
This includes the following highways...
Highway 183 between mile markers 95 and 112.
Highway 2 between mile markers 267 and 270.
Highway 92 near mile marker 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4132 9928 4148 9979 4165 9972 4158 9921
4150 9921
TIME...MOT...LOC 0111Z 285DEG 19KT 4152 9954
HAIL...1.00IN
WIND...60MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:08 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 8, 7:08 PM CDT, 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 708 PM CDT Sat Jun 8 2019 .SYNOPSIS... Issued at 255 PM CDT Sat Jun 8 2019 H5 analysis from earlier this morning had a closed low over the Tennessee Valley with a trough extending south into the northern Gulf of Mexico. This low was south of a ridge of high pressure which extended from the upper midwest to Hudson Bay in Canada. Further west, a deep trough of low pressure extended from northeastern Alberta, south into northern portions of Nevada and Utah. Ht. falls of 50 meters were noted from Salt Lake City to Riverton WY this morning. H5 temperatures in association with the trough very very cold with readings around -25 from Washington state east and southeast to Idaho and Montana. A nice 50 to 70 KT mid level jet streak extended from Nevada into northern Utah and northeast to Glasgow MT. At the surface, a strong cold front was located roughly from Ainsworth to Ogallala as of 2 PM CDT. Showers and thunderstorms have continued to develop well ahead of the front across the northeastern forecast area this morning into the early afternoon hours. So far as of 2 PM CDT, activity along and ahead of the front has been quiet. Skies were mostly cloudy as of 2 PM CDT and temperatures ranged from 61 at Gordon, to 85 at Imperial. && .SHORT TERM...(This evening through Sunday night) Issued at 255 PM CDT Sat Jun 8 2019 In the near term, the main forecast challenges are precipitation chances tonight, then temperatures for Sunday night. For tonight, based on the latest HRRR and 4KM NAM solns, the cold front will be oriented from Naper, to Arnold, to Hayes Center around 7 PM CDT. Thunderstorms will develop and continue INVOF the front through mid evening as the front clears the forecast area by 10 PM CDT. The severe threat will be limited behind the front, however, the threat for thunderstorms will continue through the late evening hours as mid level instability continues across the eastern half of the forecast area. The threat for showers will continue beyond this evening into Sunday morning as the mid level trough of low pressure lifts into the Panhandle and western Dakotas. By midday Sunday, good subsidence develops across the forecast area in the wake of the exiting mid level trough. Dry conditions are expected with highs forecast in the middle 60s. High pressure will build into southeastern Colorado Sunday night. This will lead to light westerly winds across the forecast area. This typically is a good cool air drainage setup. With clear skies and dry air in place, lows will fall quickly after sunset. There is some differences in forecast lows noted with the latest 12z MET and MAV guidance. The MAV guidance is running 2 to 5 degrees warmer compared to the MET guidance. Given the wind setup Sunday night and expected dry air in place, trended the forecast toward the cooler MET guidance. This led to forecast lows ranging from the middle 30s in the western Sandhills, to around 40 in the western forecast area to the lower 40s in the east. ATTM, the coolest lows are 36 at Antioch and 37 at Gordon with 39 at North Platte and 41 at Valentine. The record lows Monday morning for North Platte and Valentine are 38 and 37 respectively. As for frost potential, will leave it out of this forecast package as my coolest low is 36 for Antioch. If this trends lower, may need to insert frost in the forecast and possibly issue a frost advisory. .LONG TERM...(Monday through Saturday) Issued at 255 PM CDT Sat Jun 8 2019 High pressure will build east into Kansas. Southerly winds will increase northwest of the high and in advance of an approaching cold front. After highs in the 60s Sunday, highs will reach into the 70s for Monday. This will be followed by a cold front and increased chances for showers and thunderstorms Tuesday into Tuesday evening. Ridging will build into the western CONUS midweek. Moisture will be limited Wednesday and Thursday and a dry forecast will be continued. Highs Wednesday will be around 70 behind the exiting front, while highs in the upper 70s to near 80 are forecast for Thursday. The next threat for showers and thunderstorms will arrive on Friday as the ridge across the CONUS weakens and a more zonal pattern develops. Low level moisture will return to the forecast area as well, lending support for increased precipitation chances. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 707 PM CDT Sat Jun 8 2019 The thunderstorm complex across scntl, swrn and ncntl Nebraska is expected to move east of this region around 03z. The area of thunderstorms across northeast Colorado and southeast Wyoming is expected to spread through swrn Nebraska 03z-09z tonight and ncntl Nebraska 09z-15z Sunday morning. VFR is expected throughout wrn and ncntl Nebraska 18z-00z Sunday afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...CDC
Hazardous weather outlook, Jun 8, 3:05 PM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 305 PM CDT Sat Jun 8 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-092015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 305 PM CDT Sat Jun 8 2019 /205 PM MDT Sat Jun 8 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Strong to severe thunderstorms are likely this evening across a large portion of western and north central Nebraska. The main area of concern for severe storms is south of a line from Ogallala, to Thedford, to O'Neill. Large hail and damaging winds are the main severe threats. The North Platte River upstream from Lake McConaughy continues to run high. Minor flooding is possible as a result. Please refer to the latest Flood Warning for more details. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Our next chance for thunderstorms will be possible for much of the day on Tuesday. At this time the severe weather potential is low. Thunderstorms are possible on Friday. At this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
In the hours before
Special weather statement, Jun 8, 6:47 PM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service North Platte NE 647 PM CDT Sat Jun 8 2019 NEZ058-059-069-070-090030- Chase NE-Hayes NE-Perkins NE-Lincoln NE- 647 PM CDT Sat Jun 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERKINS...EASTERN CHASE...SOUTHWESTERN LINCOLN AND WESTERN HAYES COUNTIES UNTIL 730 PM CDT/630 PM MDT/... At 646 PM CDT/546 PM MDT/, Doppler radar was tracking a strong thunderstorm over Enders, or 8 miles southeast of Imperial, moving northeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Imperial, Wauneta, Enders, Enders Reservoir State Recreation Area, Hamlet, Center Dam Campground, Area A Campground and Church Grove Campground. This includes Highway 61 between mile markers 25 and 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4035 10157 4046 10169 4079 10125 4035 10095 TIME...MOT...LOC 2346Z 236DEG 18KT 4044 10152 BJT/CLB
Special weather statement, Jun 8, 6:59 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service North Platte NE
659 PM CDT Sat Jun 8 2019
NEZ038-059-070-071-090100-
Custer NE-Frontier NE-Hayes NE-Lincoln NE-
659 PM CDT Sat Jun 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR FRONTIER...SOUTHEASTERN
LINCOLN...SOUTHWESTERN CUSTER AND HAYES COUNTIES UNTIL 800 PM CDT...
At 659 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Cozad to near Hayes Center.
Movement was southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Curtis, Hayes Center, Brady, Eustis, Wellfleet, Moorefield,
Stockville, Medicine Creek Reservoir State Recreation Area, Maywood,
Quick, Hansen Memorial Reserve State Wildlife Management Area,
Jeffrey Canyon State Wildlife Management Area, Willow View
Campground, Freedom, Hayes Center State Wildlife Management Area,
Marengo, Orafino, Bluegill Haven Campground, Vroman and Red Willow
Reservoir State Recreation Area.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 196 and 207.
Highway 83 between mile markers 27 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4061 10124 4111 10027 4105 10020 4104 10023
4070 10022 4070 9998 4044 9998 4044 10009
4036 10009 4035 10014 4035 10102
TIME...MOT...LOC 2359Z 304DEG 18KT 4097 9998 4057 10106
BJT/CLBLocal storm report, Jun 8, 7:04 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
704 PM CDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM FLOOD NORTH PLATTE 41.13N 100.77W
06/08/2019 LINCOLN NE TRAINED SPOTTER
FLOOD WATER ON POPLAR AND COTTONWOOD STREETS EAST OF
HIGHWAY 83 IS COVERING THE ROAD AND UP TO THE BOTTOM OF
THE HOODS OF SMALL CARS.
&&
CCOLESpecial weather statement, Jun 8, 7:12 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service North Platte NE
712 PM CDT Sat Jun 8 2019
NEZ010-026>029-038-090115-
Wheeler NE-Loup NE-Holt NE-Custer NE-Garfield NE-Blaine NE-
712 PM CDT Sat Jun 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOUP...GARFIELD...
SOUTHEASTERN HOLT...NORTHERN CUSTER...SOUTHEASTERN BLAINE AND WHEELER
COUNTIES UNTIL 815 PM CDT...
At 711 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Bartlett to near Merna.
Movement was east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Burwell, Taylor, Sargent, Merna, Anselmo, Bartlett, Comstock,
Ericson, Victoria Springs State Recreation Area, Calamus Reservoir
State Recreation Area, Weissert, Lillian, Walworth, Virginia Smith
Dam, Kent Diversion Dam State Wildlife Management Area, Sunfish Lake,
Homestead Knolls Campground, Four Corners, Nunda Shoal Campground and
Goose Lake State Wildlife Management Area.
This includes the following highways...
Highway 183 between mile markers 101 and 134.
Highway 281 between mile markers 132 and 163.
Highway 2 between mile markers 258 and 270.
Highway 92 between mile markers 268 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4174 9838 4174 9921 4142 9922 4150 10008
4221 9891 4212 9830 4177 9830
TIME...MOT...LOC 0011Z 272DEG 20KT 4186 9833 4154 9972
BJT/CLBLocal storm report, Jun 8, 7:17 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 5 W BRADY 41.02N 100.46W
06/08/2019 M1.00 INCH LINCOLN NE PUBLIC
&&Local storm report, Jun 8, 7:35 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL NORTH PLATTE 41.13N 100.77W
06/08/2019 M1.25 INCH LINCOLN NE TRAINED SPOTTER
CORRECTS PREVIOUS HAIL REPORT FROM NORTH
PLATTE.
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:12 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 63 min |
| Jun 8, 8:18 PM CDT | Areal Flood Advisory | LBF | Custer | 86 min |
| Jun 8, 8:29 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 32 min |
| Jun 9, 3:00 PM CDT | Frost Advisory | LBF | Garden, Grant, Sheridan | 17 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.